Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003

Flash Flood Warning 98, NWS JSJ

November 12, 2003

NWS JSJ issued this flash flood warning at Nov 12, 2003, 9:32 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2003, 9:32 AM CST (15:32 UTC)
Expired
Nov 13, 2003, 4:30 AM CST
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 121531
FFWSJU
VIC020-030-121830-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1132 AM AST WED NOV 12 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
  IN THE U.S. VIRGIN ISLANDS

     SAINT THOMAS
     SAINT JOHN AND THE ADJACENT SMALLER ISLANDS

* UNTIL 230 PM AST

* AT 1128 AM AST...DOPPLER WEATHER RADAR INDICATED SHOWERS AND 
ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SLOWLY NORTH 
ACROSS THESE ISLANDS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES 
WILL OCCUR THROUGH 230 PM. THIS ADDED RAINFALL WILL AGGRAVATE 
ONGOING FLOODING AND INITIATE NEW FLASH FLOODING OF GUTS...STREAMS 
AND OTHER FLOOD PRONE AREAS. IN ADDITION...MUDSLIDES ARE LIKELY OVER 
AREAS OF STEEP TERRAIN.

THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION. A 
FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS 
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY 
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND 
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS 
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN 
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM 
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

$$

SEELEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 8:15 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 12, 8:15 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 AM AST WED NOV 12 2003

WEATHER CONDITIONS WILL REMAIN RAINY AND UNSTABLE ACROSS THE ENTIRE
AREA THROUGH FRIDAY. THERE IS A BROAD LOW PRESSURE AREA ACROSS THE
ENTIRE AREA EXTENDING FROM DOMINICAN REPUBLIC TO THE U.S. VIRGIN
ISLANDS.

ALL WEATHER GUIDANCE INDICATES THAT THIS RAINY SPELL WILL PERSIST
THROUGH FRIDAY WITH FLOODING AN LANDSLIDES CONTINUING ACROSS PUERTO
RICO AND THE U.S. VIRGIN ISLANDS. RAINFALL REPORTS OVER PUERTO RICO
INDICATE 3 TO 6 INCHES OVER EASTERN HALF AND ACROSS TH U.S.V.I. OVER
8 INCHES FELL IN ST CROIX THROUGH YESTERDAY ACCORDING TO A SPOTTER.
SITUATION FOR ST THOMAS AND ST JOHN TO RESEMBLE ST CROIX. RAIN GAGES
AT BONNE RESOLUTION IN ST THOMAS SHOW 3.59 INCHES IN LAST 24 HOURS
AND 6.84 INCHES IN LAST 6 DAYS. ST JOHN ABOUT 4.86 LAST 6 DAYS AND
ST CROIX 10.88 AT USDA MET STATION AND AT JOLLY HILL.

IN THE SHORT TERM MODERATE TO HEAVY ARIN WILL CONTINUE THROUGH THE
NEXT 36 HOURS ACROSS THE EAST HALF OF PUERTO RICO AND VIRGIN
ISLANDS. WSETA MODEL FOCUSES MOISTURE ADVECTION FROM SOUTHWEST
PUERTO RICO THE EAT AND THE VIRGIN ISLANDS. THE MOISTURE IS TO START
LIFTING NORTHEAST ACROSS THE LOCAL AREA BY FRIDAY...WHICH SHOULD
GIVE YOU A RESPITE OR BREATHER. BUT THEN ON SATURDAY A COLD FRONT
APPROACHES FROM THE NORTHWEST BRINGING ADDITIONAL RAIN TO THE LOCAL
AREA SATURDAY.

THERE IS A FLASH FLOOD WATCH IN EFFECT FOR ALL OF PUERTO RICO AND
THE VIRGIN ISLANDS UNTIL 5 PM TODAY AND WILL LIKELY BE EXTENDED
OVERNIGHT INTO THURSDAY. WOULD EXPECT THE SIGNIFICANT FLOODING TO
CONTINUE ACROSS THE EAST HALF OF PR..VIEQUES CULEBRA AND THE USVI
AND SOUTHEAST PR BEING MORE VULNERABLE. WOULD NOT BE SURPRISED TO
SEE 15-20 INCHES OF ACCUMULATED RAINFALL ACROSS ST CROIX BY THE END
OF THIS WEEK.

.SJU...
.PR...FFA PRZALL.
.VI...FFA VIZALL.

EQUIPMENT...NO PROBLEMS AT THIS TIME

RMOJICA
Hazardous weather outlook, Nov 12, 4:00 AM CST, 5 hours 32 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON NOV 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THE
SOUTHERN SLOPES AND EASTERN THIRD OF PUERTO RICO INCLUDING THE
ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. ADDITIONAL
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE INTERIOR AND
NORTHERN SLOPES OF THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE
ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE SATURATED OR
PARTIALLY SATURATED SOILS ACROSS PUERTO RICO AND ADJACENT ISLANDS.
LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS
WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH 500 PM THIS AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

.THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE
FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO
JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER
CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE
EXPECTED.  THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON
THURSDAY.  NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THESE
ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE SATURATED SOILS
ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR
ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS
DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH 500 PM THIS AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

.THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE
FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO
JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER
CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE
EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON
THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:36 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 12:29 PM CSTFlash Flood WarningJSJ20 hr
Nov 12, 4:03 PM CSTFlash Flood WarningJSJ22 hr

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.